Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 7, 2012, 11:15 PM CDT for Andrew County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 11:15 PM CDT (04:15 UTC)
- Expired
- Jul 7, 2012, 11:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Kansas City, MO
County Andrew County, MO
The radar
The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 3326 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357
WWUS83 KEAX 080415
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 PM CDT SAT JUL 7 2012
MOZ012-080430-
ANDREW MO-
1115 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANDREW COUNTY UNTIL 1130
PM CDT...
AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SAVANNAH...MOVING NORTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SAVANNAH.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3995 9485 3997 9481 3997 9475 3994 9472
3990 9474 3988 9477 3988 9482 3991 9486
TIME...MOT...LOC 0415Z 143DEG 3KT 3993 9480
$$
CDBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:56 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 7, 7:56 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 756 PM CDT Sat Jul 7 2012 .UPDATE... /755 PM CDT Sat Jul 7 2012/ Two significant outflow boundaries are converging across central portions of the forecast area this evening. The first has been surging northwestward out of the Lake of the Ozarks region, and has made it into northwest portions of the KC metro to near Moberly. Winds along this feature have been gusting around 35 mph from the southeast, with temps dropping 10-15 degrees into the upper 80s and lower 90s. Thunderstorm activity has been pulsing quickly up and then back down along and behind this gust front, mainly across southwest portions of the forecast area. General trend has been for this activity to decrease in coverage and intensity, and that should continue through the evening with most convection across that area dying down by sunset. Second boundary is sliding southward to near US 36, where isolated storms have developed this evening along a weak front over northern MO. Some of this activity has produced brief severe wind gusts over northern MO, though the general trend has been for these storms to weaken as well. Still can't rule out a strong storm or two, especially across the Macon/Jacksonville areas where the airmass is still unstable. Airmass between these two boundaries remains very hot and slow to cool off (still 100 at MCI at 7:45 PM!), but this hot corridor continues to narrow and will be gone within the next few hours as the boundaries collide. Therefore went ahead and let the entire NPW expire as planned at 7 pm. While the excessive temperatures are coming to an end, there is actually a surge of high dewpoints in the 70-80 range coming into northern MO behind the front. This is likely making it feel even *more* uncomfortable despite the fact that a cold front went through. These high dewpoints are forecast to spread southward toward the I-70 corridor overnight which will keep conditions muggy and uncomfortable, particularly in urban portions of KC which may not drop out of the lower 80s. Thus, while the heat products are expiring as heat indices fall below criteria, it should be noted that overnight conditions will still be conducive to heat stress for those without A/C. Hawblitzel && .DISCUSSION... Tonight through Tuesday... A few isolated thunderstorms have developed along a slow moving surface cold front in far northwest Missouri this afternoon. Any additional development late this afternoon and this evening should remain along or just behind the surface boundary, as the best instability and moisture resides behind the front. Very minimal shear and nearly stationary storm motion will hinder the development of strong updrafts, but a few stronger storms are not completely out of the question. The main concern with any robust thunderstorms that develop will be downburst straight-line wind gusts, as indicated by DCAPE values in excess of 2000 J/kg across the majority of the forecast area. This initial storm development should be fairly isolated with a surface-based capping inversion still present, and may not persist after sunset as surface forcing decreases. However, additional development is possible late this evening along the 925-850 hPa boundary, which strengthens during the night. Severe weather can't be entirely ruled out after sunset, but will become increasingly unlikely as storms become elevated. Without any strong upper level forcing, the surface front will have difficulty making southward progress across the forecast area; thus precipitation chances, while low, will persist into Sunday, Sunday night, and Monday morning. The best chance for precipitation may be Sunday afternoon in the southern third of the CWA as instability rebuilds along and behind the boundary; however, rain chances remain less than 50 percent through the forecast period. The cold front should finally exit the area on Monday morning, and precipitation chances will end by Monday afternoon. Behind the front, temperatures will be significantly cooler than the last several weeks with the longwave ridge retrograding to the west and northwest flow reinforcing more seasonable temperatures. Raised highs a bit on Sunday to account for slower progress of the cold front, but kept highs mainly in the upper 80's to lower 90's for Monday and Tuesday as the cooler airmass settles into the region. Medium Range (Wednesday through Saturday)... The remainder of the forecast period looks dry, with a weak upper level jet and no discernable shortwaves riding down the ridge to the west. Temperatures will warm very slowly as the flow gradually becomes more zonal, but should remain within a few degrees of normal highs for this time of year. Laflin && .FIRE WEATHER... Several months of precipitation deficits combined with extremely hot temperatures in the last week has left the area in a severe drought. Vegetation around the region is under intense stress from the drought and with afternoon and early evening humidity values in the lower to middle 20 percent range, fire danger will continue to be heightened through this evening. However, winds will remain below red flag conditions in the 5 to 10 mph range through this evening. CDB && .CLIMATE... Hottest Temps Kansas City Since 1980 ------------------------------------ 109 8/29/1984 107 8/2/2011 106 8/21/2003, 9/2/2000, 7/30/1980, 7/15/1980, 7/14/1980 105 7/7/2012, 6/28/2012, 8/18/2003, 8/31/2000 Kansas City Record Highs ------------------------ July 7: 105F in 1939...tied today St. Joseph Record Highs ----------------------- July 7: 101F in 1989...broken today with a high of 103 CDB && .AVIATION... For the 00Z TAFs...Isolated thunderstorms are developing over northern Missouri along a weak cold front. Additional more widespread thunderstorms continue to develop northwestward across the Missouri Ozarks into eastern Kansas. Gust front from this activity is surging northwestward into southeastern portions of the KC metro, and TAFs may need to be amended for a southeast wind direction if it does not slow down. Expect the Ozark thunderstorm activity to begin to die down and remain south of the KC terminals. Convection over northern MO may linger after dark as it is aided by frontal forcing, but looks to remain scattered in nature. While any of the terminals may be impacted by this activity later this evening, for now these storms appear too scattered in nature to include any prevailing or tempo groups for convection. Storms are expected to die down later this evening, but could regenerate Sunday afternoon as the boundary pushes into southern and central MO. For now this is forecast to stay just south of the KC terminals. Hawblitzel && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Jul 7, 6:55 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 PM CDT SAT JUL 7 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 655 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF THE AREA THIS EVENING AS A COLD FRONT MOVES INTO REGION. THESE STORMS WILL BE GENERALLY SHORT-LIVED...BUT COULD PRODUCE BRIEF DAMAGING WIND GUSTS ESPECIALLY OVER NORTH CENTRAL MISSOURI. WHILE TEMPERATURES REMAIN IN THE LOWER 100S EARLY THIS EVENING ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI...COOLER AIR BEHIND THE COLD FRONT AND FROM NEARBY THUNDERSTORMS WILL BRING AN END TO THE EXCESSIVE HEAT LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SUNDAY NIGHT...MAINLY SOUTH OF A KANSAS CITY TO MOBERLY LINE. THE THREAT OF SEVERE WEATHER IS LOW WITH THIS ACTIVITY...THOUGH A FEW STORMS COULD PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS THIS EVENING. OTHERWISE SPOTTER ACTIVATION IS NOT EXPECTED THROUGH NEXT WEEK. HAWBLITZEL
In the hours before
Local storm report, Jul 7, 7:05 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM NON-TSTM WND GST 4 NNE PATTONSBURG 40.10N 94.11W
07/07/2012 E70 MPH DAVIESS MO TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WIND GUSTS. TIME ESTIMATED BY
RADAR.
&&
MDUXLocal storm report, Jul 7, 7:10 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST 4 NNE PATTONSBURG 40.10N 94.11W
07/07/2012 E70.00 MPH DAVIESS MO TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WIND GUSTS. TIME ESTIMATED BY
RADAR.
&&
MDUXSpecial weather statement, Jul 7, 7:24 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT SAT JUL 7 2012
MOZ024-080100-
LINN MO-
724 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINN COUNTY IN NORTH
CENTRAL MISSOURI UNTIL 800 PM CDT...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINNEUS...OR 11 MILES NORTH OF BROOKFIELD...
MOVING WEST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LINNEUS AND PURDIN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3981 9293 3978 9310 3982 9324 3992 9327
4002 9324 4004 9312 4004 9300 4004 9298
3995 9290
TIME...MOT...LOC 0024Z 089DEG 5KT 3994 9315
DUXLocal storm report, Jul 7, 9:35 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG KING CITY 40.05N 94.52W
07/07/2012 GENTRY MO LAW ENFORCEMENT
DAMAGE TO WILLCROSS SEED BUILDING IN KING CITY.
&&
MDUXSpecial weather statement, Jul 7, 9:54 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT SAT JUL 7 2012
MOZ025-033-080345-
MACON MO-RANDOLPH MO-
954 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDOLPH AND
SOUTHERN MACON COUNTIES UNTIL 1045 PM CDT...
AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HUNTSVILLE...MOVING SOUTH AT
5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN RANDOLPH COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3950 9248 3944 9259 3947 9269 3954 9270
3960 9270 3963 9268 3967 9262 3962 9251
3956 9244
TIME...MOT...LOC 0254Z 020DEG 3KT 3955 9260
DUXSpecial weather statement, Jul 7, 11:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 PM CDT SAT JUL 7 2012
MOZ012-080430-
ANDREW MO-
1115 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANDREW COUNTY UNTIL 1130
PM CDT...
AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SAVANNAH...MOVING NORTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SAVANNAH.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3995 9485 3997 9481 3997 9475 3994 9472
3990 9474 3988 9477 3988 9482 3991 9486
TIME...MOT...LOC 0415Z 143DEG 3KT 3993 9480
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:24 PM CDT | Special Weather Statement | EAX | Linn | 36 min |
| Jul 7, 9:54 PM CDT | Special Weather Statement | EAX | Randolph | 51 min |
| Jul 7, 11:23 PM CDT | Special Weather Statement | EAX | Andrew | 22 min |
| Jul 7, 11:25 PM CDT | Special Weather Statement | EAX | DeKalb | 20 min |
| Jul 7, 11:46 PM CDT | Special Weather Statement | EAX | DeKalb | 29 min |
| Jul 8, 12:03 AM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 27 min |
| Jul 8, 12:17 AM CDT | Special Weather Statement | EAX | Gentry | 28 min |
| Jul 8, 12:30 AM CDT | Special Weather Statement | EAX | DeKalb | 30 min |
| Jul 8, 3:23 AM CDT | Heat Advisory | EAX | Bates, Cooper, Henry, Howard, Pettis | 16 hr |
| Jul 8, 10:52 AM CDT | Areal Flood Advisory | EAX | Linn, Livingston | 6 hr |
| Jul 8, 1:25 PM CDT | Special Weather Statement | EAX | Henry | 50 min |
| Jul 8, 3:43 PM CDT | Special Weather Statement | EAX | Leavenworth | 32 min |
| Jul 8, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 27 min |
| Jul 8, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth | 32 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.